Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 7, 2021, 5:01 PM EDT for Huntington County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 7, 2021, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.50 in
- Wind
- 40
County Huntington County, IN
The radar
The Northern Indiana radar (KIWX), 52 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
376
WWUS83 KIWX 072101
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
501 PM EDT Sat Aug 7 2021
INZ018-025-026-072130-
Huntington IN-Wells IN-Allen IN-
501 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Allen,
northeastern Huntington and north central Wells Counties through 530
PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Huntington, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Huntington, north central Wells and southwestern Allen Counties in
northeastern Indiana, including the following locations... Aboite,
Mahon, Roanoke and Zanesville.
This includes the following highways...
Interstate 469 near mile marker 3, and between mile markers 7 and 8.
Interstate 69 in Indiana between mile markers 289 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 8547 4101 8546 4100 8534 4101 8534
4101 8533 4092 8521 4088 8528 4084 8539
TIME...MOT...LOC 2101Z 319DEG 8KT 4098 8539
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
BrownWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:13 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 7, 3:13 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 313 PM EDT Sat Aug 7 2021 .SYNOPSIS... Issued at 308 PM EDT Sat Aug 7 2021 Mostly dry this evening, but a shower or storm cannot be ruled out. Then, dry conditions temporarily settle in tonight into Sunday night. Increasing temperatures and humidity will make it feel like July with highs well into the 80s and heat indices around or above 90 degrees. The next chance of storms arrives Monday into Monday night. && .SHORT TERM...(This Evening through Sunday) Issued at 308 PM EDT Sat Aug 7 2021 The MCV forcing the morning thunderstorms and associated large scale trough shifts east allowing ridging to move into the area during the afternoon as signified by the increasing heights. Even still, a few showers and storms are possible this evening as SBCAPE increases to 2000 to 3000 J/kg, low level moisture remains in the atmospheric column, and weak disturbances move across the area in the flow allowing for low level convergence. Any showers and storms that do pop off are expected to dissipate especially between 0z and 3z as heating begins to wane. Also, during the day, we see the dew points creep into the low 70s especially west of IN-15, so the low temperatures tonight will not be able to fall much farther than the upper 60s to perhaps mid 60s in some outlying areas near Hillsdale county. Continually building height rises from this afternoon/evening will lead to a brief reprieve from the storm weather and a drier day on Sunday as the ridge moves into the area. Farther advancement of the low level jet into the area will continue to allow for warm and moist advection and our first chance, of a few in a row, nearing 90 degrees in many spots and heat indices in the low to mid 90s. && .LONG TERM...(Sunday Night through Saturday) Issued at 308 PM EDT Sat Aug 7 2021 The reprieve is over early Monday morning as the next wave moves in. So we'll likely have some debris clouds around during the morning hours and if the morning storms push out an outflow boundary, that'll dictate where storms form during any afternoon initiation, especially with minimal shear overhead. This thunderstorm activity will also dictate what high temperatures end up being. Can see them getting well into the 80s, but if cloud cover prevents surface heating and with the increased dew points, we may struggle to reach 90 degrees. As Monday's trough leaves along with the larger scale forcing, height rises occur and ridging moves in. However, can't totally rule out thunderstorms, especially diurnally forced ones as long as any left over morning debris clouds break up. With the warm advection signal showing up in the pattern on this day, it's likely our best chance at approaching 100 degree heat indices across the area with forecast temperatures surpassing 90 degrees in many locations and dew points in the mid 70s. This is as 850mb temps approach 19 to 22C and 20 to 25 mph breezes likely occur within the mixed layer. Heights fall again Wednesday as a trough comes in from the north. Perhaps that forcing paired with the diurnal forcing will be enough to set off showers and storms during the day. So once again we'll need to keep an eye on thunderstorm activity to see if we can reach 90 degrees south of US-24 or west of IN-15. At the very least, the mid 70s dew points continue to keep it humid. One last day of diurnally forced showers and storms and hot temps in the upper 80s to around 90 degrees may reach mid to upper 90s heat indices on Thursday ahead of the front, which has been delayed until Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 154 PM EDT Sat Aug 7 2021 One small cluster of storms will continue to track E/SE away from KFWA over the next hour riding along an NE advancing warm front that will likely end any chance for additional convection once leaving the area. Some recovery of instability is underway behind the storms which could allow for a storm or 2 to develop before 00Z. Confidence just not high enough on additional development to warrant adding to either site. After 00Z Sun, VFR conditions should likely prevail. Given all the rain, non-zero chance for a bit of fog late tonight, but given influx of higher dewpoints overnight temps likely to remain at or above crossover temps in the upper 60s. Not worth addition at this point. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Roller SHORT TERM...Roller LONG TERM...Roller AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 7, 3:40 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 340 PM EDT Sat Aug 7 2021 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-081945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 340 PM EDT Sat Aug 7 2021 /240 PM CDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. A shower or storm is possible into the late afternoon or early evening with locally heavy rain, hail and gusty winds the greatest threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible each day Monday through Thursday with the best chances on Monday and Wednesday. The storms may be accompanied by strong gusty winds and locally heavy rain. Afternoon heat indices are expected rise to between 95 and 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 11:58 AM EDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1158 AM EDT Sat Aug 7 2021
INZ018-071630-
Allen IN-
1158 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central Allen
County through 1230 PM EDT...
At 1158 AM EDT, Doppler radar was tracking a strong thunderstorm over
Huntertown, or 7 miles south of Garrett, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Fort Wayne around 1205 PM EDT.
Grabill around 1225 PM EDT.
Other locations impacted by this storm include Leo-cedarville.
This includes the following highways...
Interstate 469 between mile markers 25 and 30.
Interstate 69 in Indiana between mile markers 314 and 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4121 8520 4127 8518 4127 8491 4107 8504
TIME...MOT...LOC 1558Z 296DEG 15KT 4123 8513
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
FISHERSpecial weather statement, Aug 7, 1:43 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Northern Indiana
143 PM EDT Sat Aug 7 2021
OHZ025-071830-
Allen OH-
143 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Allen
County through 230 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Shawnee, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Allen
County, including the following locations... Yoder, Westminster,
Rousculp and Harrod.
This includes Interstate 75 between mile markers 119 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4064 8411 4066 8411 4066 8416 4067 8422
4068 8422 4069 8424 4079 8411 4078 8388
4064 8388
TIME...MOT...LOC 1742Z 283DEG 13KT 4070 8416
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Aug 7, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
501 PM EDT Sat Aug 7 2021
INZ018-025-026-072130-
Huntington IN-Wells IN-Allen IN-
501 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Allen,
northeastern Huntington and north central Wells Counties through 530
PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Huntington, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Huntington, north central Wells and southwestern Allen Counties in
northeastern Indiana, including the following locations... Aboite,
Mahon, Roanoke and Zanesville.
This includes the following highways...
Interstate 469 near mile marker 3, and between mile markers 7 and 8.
Interstate 69 in Indiana between mile markers 289 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 8547 4101 8546 4100 8534 4101 8534
4101 8533 4092 8521 4088 8528 4084 8539
TIME...MOT...LOC 2101Z 319DEG 8KT 4098 8539
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BrownThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:00 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 30 min |
| Aug 6, 8:30 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 45 min |
| Aug 6, 9:31 PM EDT | Special Weather Statement | IWX | DeKalb | 44 min |
| Aug 6, 11:09 PM EDT | Special Weather Statement | IWX | LaPorte | 36 min |
| Aug 7, 12:23 AM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Aug 7, 12:57 AM EDT | Special Weather Statement | IWX | Marshall | 33 min |
| Aug 7, 1:21 AM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| Aug 7, 2:18 AM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Aug 7, 3:13 AM EDT | Special Weather Statement | IWX | Huntington, Wabash | 32 min |
| Aug 7, 3:44 AM EDT | Special Weather Statement | IWX | Pulaski | 31 min |
| Aug 7, 5:25 AM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Aug 7, 5:28 AM EDT | Special Weather Statement | IWX | Kosciusko | 32 min |
| Aug 7, 11:58 AM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Aug 7, 12:08 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 37 min |
| Aug 7, 1:43 PM EDT | Special Weather Statement | IWX | Allen | 47 min |
| Aug 6, 8:07 PM EDT | Special Weather Statement | IWX | Branch | 53 min |
| Aug 6, 8:33 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 39 min |
| Aug 7, 12:54 AM EDT | Areal Flood Advisory | IWX | Saint Joseph | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.